Alert archive / Texas / Special Weather Statements in 2025
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Jan 30, 2025, 8:29 AM CST for Lee County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 30, 2025, 8:29 AM CST (14:29 UTC)
- Expired
- Jan 30, 2025, 9:15 AM CST
- In force
- 46 min
- Issued by
- NWS Austin/San Antonio, TX
- Hail
- 0.00 in
- Wind
- 50
County Lee County, TX
The radar
The Ft Hood radar (KGRK), 66 km from the middle of the area, began a volume at 14:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 2.5 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 720 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -68 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
821
WWUS84 KEWX 301429
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
829 AM CST Thu Jan 30 2025
TXZ193-194-301515-
Bastrop TX-Lee TX-
829 AM CST Thu Jan 30 2025
...A strong thunderstorm will impact portions of northeastern Bastrop
and Lee Counties through 915 AM CST...
At 829 AM CST, Doppler radar was tracking a strong thunderstorm over
Paige, or 12 miles northwest of Giddings, moving northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bastrop, Giddings, Lexington, Dime Box, Fedor, Paige, Circle D-KC
Estates, Lake Somerville State Park & Trailway, Tanglewood, Camp
Swift, Knobb Springs, Blue, Old Dime Box, McDade, Loebau, Hills, Leo,
Lincoln, Manheim, and Bastrop State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3025 9669 3024 9674 3020 9674 3018 9677
3011 9734 3045 9719 3056 9697 3054 9692
3046 9690 3046 9688 3043 9687 3043 9685
3039 9679 3032 9674 3032 9669 3029 9665
TIME...MOT...LOC 1429Z 243DEG 38KT 3025 9712
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
17What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Jan 30, 5:43 AM CST, 2 hours 46 minutes earlier.
Area forecast discussion, Jan 30, 5:43 AM CST, 2 hours 46 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 543 AM CST Thu Jan 30 2025 ...New AVIATION... .SHORT TERM... (Today through Friday) Issued at 214 AM CST Thu Jan 30 2025 Key Messages: - Marginal risk (level 1 of 5) of severe storms for Southern Edwards Plateau and Hill Country early this morning; Marginal risk area shifts east of Highway 281 and remains north of I-10 later today - Marginal risk (Level 1 out of 4) for excessive rainfall across the southern Edwards Plateau and Hill Country, I-35 Corridor and Coastal Prairies through early this afternoon. - Near critical fire weather conditions possible this afternoon over Edwards and Val Verde Counties. Our best opportunity for deep layer lift and severe storms will be between now and 11Z and mainly NW of a Liberty Hill to Boerne line. Discrete cells moving mainly over West Central TX could produce some hail and gusty winds over parts of Kerr, Gillespie, and Llano county through 3 AM. low level shear could be sufficient to produce a brief rotating storm, but a more likely storm shape is a bowing segment given the strong mid level winds coming across. By daybreak, model depictions of the rain area focuses more on the frontal boundary. The general nature of the convective pattern looks weaker, and the potential for a strong storm will probably not get much traction until daytime heating interacts with the frontal zone over our far eastern counties. The marginal runoff concerns are probably even lower in terms of us needed to watch for flooding. There could be a couple pockets of 2-3 inches before rain ends, mainly over Burnet and Llano counties thanks to some slow moving storms Wednesday evening. An upscaling storm trend as we get closer to daybreak should have the rain areas moving increasingly more progressive, so we expect most rainfall amounts will fall shy of 1 inch. On the bright side, most of the heaviest QPF areas are inside the Highland Lakes catchment area. Given the current deficits in this area, a 2-3 inch rain may only account for a brief bump in lake levels by a few inches. A zonal pattern with some ridging over TX will hang onto the milder air that moved into the area Wednesday. Drying through today will cool the dew points into mainly the teens and 20s by daybreak Friday, so morning mins should still cool into the 40s for those not ready for winter to go away. More daytime winds are expected for Friday, so we'll get two days in a row of above normal daytime temps for the first time since Jan 4-5. && .LONG TERM... (Friday night through Wednesday) Issued at 214 AM CST Thu Jan 30 2025 Key Messages: -Comfortable, dry for the weekend with cool mornings and mild afternoons -Unseasonably warm with near daily record highs on Monday -Increasing cloud cover and humidity early to midweek This should be a great weekend to go outside to embrace the ample sunshine after our recent stretch of gloomy overcast and damp, cool conditions. Overall, the upper level pattern flattens out and that will be the case generally through the entirety of the long term period. A light wind is expected Friday night into Saturday before the dominant flow turns and increases out of the south as surface high pressure slides east. Monday continues to be forecast as the warmest day this week with afternoon highs threatening possible daily record highs in the 80s. Humidity levels and cloud cover increases early to middle of next week but no rain is forecast at this time through the long term period. The daytime highs remain generally springlike in the 70s and low 80s beyond Monday while nighttime temperatures turn warmer as result of the increased humidity and cloud cover. && .AVIATION... (12Z TAFS) Issued at 538 AM CST Thu Jan 30 2025 Complicated weather conditions will impact AUS through around 15Z with intermittent rounds of showers the next hour and then a period of possible storms ahead of a front from 13Z to 15Z. Some brief LIFR cigs are possible, but the I-35 sites should see mainly IFR skies and some occasional MVFR conditions ahead of the front. Conditions will improve after 15Z at all 3 I-35 Corridor sites where VFR skies will quickly take over before noon and the rest of the periods involve the gusty afternoon winds that will relax again at the end of the day. && .FIRE WEATHER... Issued at 214 AM CST Thu Jan 30 2025 A breezy and dry day is in store for Val Verde and Edwards Counties, However eastern Val Verde and nearly all of Edwards has been taking on quite a bit of light shower activity since 04Z. This will be considered as a wetting rain and all areas south and east should be considered as near to above normal fuel moisture. Left behind is central and western Val Verde county, which only picked up a few light showers mainly Wednesday evening. Winds will kick up to 15 mph today over this area while afternoon RH values drop into the teens. We'll issue a Fire Danger Statement for this localized hazard. && .CLIMATE... Issued at 214 AM CST Thu Jan 30 2025 February 3rd Record Highs (Years of Record): Austin Camp Mabry: 81 (2008, 1911) Austin Bergstrom: 80 (1976) San Antonio: 85 (1911) Del Rio: 89 (1911) && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 72 47 72 44 / 100 0 0 0 Austin Bergstrom Intl Airport 75 46 72 39 / 90 0 0 0 New Braunfels Muni Airport 74 45 74 41 / 90 0 0 0 Burnet Muni Airport 71 44 69 42 / 70 0 0 0 Del Rio Intl Airport 74 46 78 40 / 0 0 0 0 Georgetown Muni Airport 71 46 70 41 / 100 0 0 0 Hondo Muni Airport 77 44 75 39 / 30 0 0 0 San Marcos Muni Airport 73 44 72 40 / 90 0 0 0 La Grange - Fayette Regional 73 45 71 41 / 90 0 0 0 San Antonio Intl Airport 76 47 74 44 / 70 0 0 0 Stinson Muni Airport 75 46 75 42 / 70 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...18 Long-Term...Brady Aviation...18
In the hours before
Special weather statement, Jan 30, 7:14 AM CST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
714 AM CST Thu Jan 30 2025
TXZ173-192>194-301400-
Williamson TX-Bastrop TX-Lee TX-Travis TX-
714 AM CST Thu Jan 30 2025
...A strong thunderstorm will impact portions of southeastern
Williamson, northeastern Travis, northeastern Bastrop and
northwestern Lee Counties through 800 AM CST...
At 714 AM CST, Doppler radar was tracking a strong thunderstorm over
Manor, or 8 miles west of Elgin, moving northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Austin, Round Rock, Georgetown, Pflugerville, Taylor, Elgin,
Lexington, Austin Bergstrom Int Airport, Windemere, Hutto, Manor,
Thrall, Fedor, Granger Dam, Coupland, Hornsby Bend, Webberville,
Knobb Springs, Laneport, and Waterloo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3074 9727 3047 9716 3046 9715 3052 9702
3029 9691 3019 9769 3063 9766 3075 9731
TIME...MOT...LOC 1314Z 244DEG 40KT 3032 9753
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
17Special weather statement, Jan 30, 7:56 AM CST, 33 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
756 AM CST Thu Jan 30 2025
TXZ173-193-194-301430-
Williamson TX-Bastrop TX-Lee TX-
756 AM CST Thu Jan 30 2025
...A strong thunderstorm will impact portions of southeastern
Williamson, northeastern Bastrop and northern Lee Counties through
830 AM CST...
At 755 AM CST, Doppler radar was tracking a strong thunderstorm 9
miles south of Thorndale, or 12 miles west of Lexington, moving
northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Elgin, Lexington, Dime Box, Tanglewood, Fedor, Knobb Springs, Blue,
Leo, Old Dime Box, Cedar Hills, Butler, and McDade.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3027 9741 3059 9726 3061 9722 3046 9715
3056 9696 3054 9692 3049 9690 3046 9690
3046 9688 3043 9687 3043 9685 3039 9679
3033 9675 3032 9673
TIME...MOT...LOC 1355Z 244DEG 40KT 3047 9720
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
17Special weather statement, Jan 30, 8:29 AM CST, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
829 AM CST Thu Jan 30 2025
TXZ193-194-301515-
Bastrop TX-Lee TX-
829 AM CST Thu Jan 30 2025
...A strong thunderstorm will impact portions of northeastern Bastrop
and Lee Counties through 915 AM CST...
At 829 AM CST, Doppler radar was tracking a strong thunderstorm over
Paige, or 12 miles northwest of Giddings, moving northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bastrop, Giddings, Lexington, Dime Box, Fedor, Paige, Circle D-KC
Estates, Lake Somerville State Park & Trailway, Tanglewood, Camp
Swift, Knobb Springs, Blue, Old Dime Box, McDade, Loebau, Hills, Leo,
Lincoln, Manheim, and Bastrop State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3025 9669 3024 9674 3020 9674 3018 9677
3011 9734 3045 9719 3056 9697 3054 9692
3046 9690 3046 9688 3043 9687 3043 9685
3039 9679 3032 9674 3032 9669 3029 9665
TIME...MOT...LOC 1429Z 243DEG 38KT 3025 9712
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
17The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 7:14 AM CST | Special Weather Statement | EWX | Lee | 46 min |
| Jan 30, 7:56 AM CST | Special Weather Statement | EWX | Lee | 34 min |
Nearby
Special Weather Statements in Texas, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.